Oct 18, 2013
I sero converted in mid August with a 3 week flu line sero conversion illness and started meds at the beginning of October. I'm taking Truvada, Darunavir and ritonavir. Although I had occasionally night sweats in August and September, these went away by the end of September. Within a few days of starting the meds, I am now having night sweats every night, though no other side effect. Are the night sweats side effects of the drugs? Will they go away? Can I do anything to minimize them? Thanks
Response from Dr. Henry
Interpreting night sweats in a given patient requires a full understanding of the clinical situation for a given patient. If the CD4 count is low then sweats after starting HIV treatment can be a manifestation of the immune reconstitution syndrome. Hidden health problems (ie hyperthyroidism, TB, lymphoma and many others) need to be considered thus knowledge of a patients clinical status, labs, physical exam findings is needed to interpret sweats after starting HIV medications. Highly recommended to measure your temperature several times a day and record the readings and inform your HIV provider about what your temperature diary displays. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Chlamydia Show Up Within 3 Weeks Unprotected Sex?
- Where Do Shingles Appear On The Body?
- What Type Of Specialist To See Regarding Shingles?
- What Type Of Doctor Specializes In The Treatment Of Herpes?
- What Does Gonorrhea Do To Your Body?
- What Are The Different Types Of Herpes Zosters Or Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.